Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 166, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 3, 2022, 8:19 PM CDT for Laclede County, Webster County, Wright County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 8:19 PM CDT (01:19 UTC)
- Expired
- Aug 3, 2022, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WUUS53 KSGF 040119
SVRSGF
MOC105-225-229-040215-
/O.NEW.KSGF.SV.W.0166.220804T0119Z-220804T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
819 PM CDT Wed Aug 3 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Webster County in southwestern Missouri...
Northwestern Wright County in southwestern Missouri...
Southwestern Laclede County in southwestern Missouri...
* Until 915 PM CDT.
* At 819 PM CDT, a severe thunderstorm was located over Conway, or 12
miles southwest of Lebanon, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Morgan... Conway...
Duncan... Phillipsburg...
Twin Bridges... Rader...
Grovespring... Odin...
This includes Interstate 44 between mile markers 108 and 109, and
between mile markers 112 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3748 9288 3748 9285 3758 9285 3764 9269
3739 9241 3720 9269
TIME...MOT...LOC 0119Z 316DEG 24KT 3753 9281
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cramer2 follow-up statements
272
WWUS53 KSGF 040153
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
853 PM CDT Wed Aug 3 2022
MOC105-040203-
/O.CAN.KSGF.SV.W.0166.000000T0000Z-220804T0215Z/
Laclede MO-
853 PM CDT Wed Aug 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LACLEDE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Missouri.
LAT...LON 3748 9278 3748 9259 3739 9241 3720 9269
TIME...MOT...LOC 0153Z 322DEG 19KT 3742 9266
$$
MOC225-229-040215-
/O.CON.KSGF.SV.W.0166.000000T0000Z-220804T0215Z/
Webster MO-Wright MO-
853 PM CDT Wed Aug 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN WEBSTER AND NORTHWESTERN WRIGHT COUNTIES...
At 853 PM CDT, a severe thunderstorm was located 9 miles east of
Niangua, or 14 miles east of Marshfield, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Duncan... Grovespring...
Rader... Odin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3748 9278 3748 9259 3739 9241 3720 9269
TIME...MOT...LOC 0153Z 322DEG 19KT 3742 9266
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cramer865
WWUS53 KSGF 040213
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
913 PM CDT Wed Aug 3 2022
MOC225-229-040221-
/O.EXP.KSGF.SV.W.0166.000000T0000Z-220804T0215Z/
Webster MO-Wright MO-
913 PM CDT Wed Aug 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER AND
NORTHWESTERN WRIGHT COUNTIES WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3748 9278 3748 9259 3739 9241 3720 9269
TIME...MOT...LOC 0211Z 316DEG 24KT 3734 9257
$$
MeltoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:21 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 3, 6:21 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 PM CDT Wed Aug 3 2022
Key Messages:
1. Severe Thunderstorm Watch until 9 PM tonight. Strong, gusty
winds in excess of 60 mph are the primary threat.
2. Flood Watch in effect from 10 PM tonight until 9 AM tomorrow.
Localized pockets of 2-5" of rainfall are possible for areas east
of the Highway 65 corridor.
3. Excessive heat continues this weekend. Additional heat
headlines may be needed in future forecasts.
.SHORT TERM...(This evening through Thursday morning)
Issued at 1235 PM CDT Wed Aug 3 2022
Radar and water vapor imagery showed a swath of showers and storms
moving southeastward through northern Missouri and eastern Kansas this
afternoon. A surface cold front and 500 mb shortwave energy will
continue to fuel this activity as it pushes into our CWA early
this evening. There is a low chance of a stray thunderstorm or
two that develops out ahead of the front this afternoon given the
weak inhibition, but coverage should be limited. This activity is
progged to become more widespread this evening through the night.
Wind and Hail Threat: A Severe Thunderstorm Watch has been issued
for portions of the eastern Ozarks until 9 PM this evening. Locations
east of Highway 65 will have the greatest chance of seeing a
severe thunderstorm. Model soundings with an inverted v signature
and DCAPE values of 1000+ J/kg indicate the potential for strong
downburst winds in excess of 60 mph. Additionally, MLCAPE values
near 3000 J/kg and modest 20-25 kt deep layer shear could allow
for the development of pockets of strong updrafts, producing hail
up to the size of quarters.
Flash Flooding Potential: A Flash Flood Watch has been issued for
portions of the eastern Ozarks from 10 PM tonight until 9 AM
Thursday morning. Rainfall looks to come in two main waves with
this system as PWATs of 2-2.2" will allow for efficient rainfall
rates. A low level jet progged to nose into central Missouri
overnight will aid in additional convective development behind the
initial line. The 12Z HREF localized probability matched mean has
localized areas 2-5" rainfall totals across southeastern
Missouri. Locations west of Springfield may see lower totals, as
the most recent short term guidance keeps the initial round of
rain just to the east. Rain chances diminish mid morning tomorrow
as this system pushes southeastward out of the region.
.LONG TERM...(Thursday through Wednesday) Issued at 1235 PM CDT
Wed Aug 3 2022
Heat: The 12Z HREF shows gradually clearing skies throughout the
day Thursday, and the amount of lingering cloud cover will impact
the degree of warming observed by mid afternoon. Areas across
southwestern MO and southeastern KS will likely warm up into the
low to mid 90s while portions of the eastern Ozarks may not get
out of the 80s. The widespread heat will return Friday through
the weekend as high pressure builds over the Plains. Expect
afternoon Heat Index values in the 100-105 range each day. A Heat
Advisory may be needed in future forecast updates. There is a bit
more uncertainty regarding temperatures next week. The WPC Cluster
Analysis indicates most ensemble guidance members shifting the
center of high pressure back to the west by mid week, while some
members keep it over the central Plains. The former solution would
result in cooler, more seasonal temperatures, while the latter
solution would keep above normal temperatures across the region.
Rain Chances: There is a low chance (20-30%) of a few showers
across southeastern MO Friday afternoon as a hot and humid air
mass will be in place. But with no strong forcing, coverage should
remain spotty. There are somewhat better chances Monday as
shortwave energy and a diffuse surface front dip into the area.
Low end precip chances may linger into Tuesday across our eastern
CWA as the front stalls, but significant uncertainty remains this
far out.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 615 PM CDT Wed Aug 3 2022
Partly to mostly cloudy skies with VFR flight conditions were
across the region. Scattered showers and isolated storms will
move across the area this evening and overnight as a frontal
system moves south overnight. periods of MVFR to IFR flight
conditions will be possible where storms impact airfield.
Visibilities overnight and into Thursday morning will be MVFR for
the most part with only a few breaks thanks to low level moisture
and a frontal passage. Continued showers and thunderstorms will
linger into the afternoon but probabilities will wane through the
day.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 10 PM CDT this evening through Thursday morning
for MOZ056>058-069>071-080>083-091-092-096>098-105-106.
Heat Advisory until 8 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Didio
LONG TERM...Didio
AVIATION...HatchHazardous weather outlook, Aug 3, 8:12 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 812 PM CDT Wed Aug 3 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 812 PM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... A Severe Thunderstorm Watch has been issued for areas east of the Highway 65 corridor until 9 PM this evening. Strong gusty winds in excess of 60 mph are the primary hazard. Showers and thunderstorms will become more widespread overnight into tomorrow morning. A Flood Watch has been issued for areas east of the Highway 65 corridor from 10 PM tonight until 9 AM Thursday morning. Localized pockets of 2 to 5 inches of rainfall may result in Flash Flooding. .DAYS TWO THROUGH SEVEN...Thursday through Monday. There is a small chance for thunderstorms on a daily basis from Friday into the weekend, especially across south central Missouri. Most locations will likely remain dry. Daily heat index values of at least 100 degrees are expected through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas of the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Aug 3, 6:00 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG FORT SCOTT 37.84N 94.71W
08/03/2022 BOURBON KS LAW ENFORCEMENT
SEVERE THUNDERSTORM WINDS DOWNED TWO TREES
ACROSS ROADS IN THE CITY OF FORT SCOTT.
&&
CRAMERLocal storm report, Aug 3, 6:27 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 SE ROLLA 37.91N 91.72W
08/03/2022 PHELPS MO PUBLIC
THUNDERSTORM WIND GUSTS SNAPPED A COUPLE OF
LARGE LIMBS.
&&
CRAMERLocal storm report, Aug 3, 7:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 4 NNW FORDLAND 37.21N 92.97W
08/03/2022 WEBSTER MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A TREE
ACROSS THE ROAD.
&&
CRAMERLocal storm report, Aug 3, 7:21 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 WNW LEBANON 37.69N 92.72W
08/03/2022 LACLEDE MO EMERGENCY MNGR
SEVERE THUNDERSTORM WIND GUSTS CAUSED
SIGNIFICANT DAMAGE TO A BARN AND THE ROOF OF
A HOME SUFFERED MODERATE DAMAGE.
&&
FEHLocal storm report, Aug 3, 7:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 5 NW EDGAR SPRINGS 37.75N 91.93W
08/03/2022 E65 MPH PHELPS MO TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER.
&&
FEHLocal storm report, Aug 3, 7:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 5 NW EDGAR SPRINGS 37.75N 91.93W
08/03/2022 E1.00 INCH PHELPS MO PUBLIC
QUARTER SIZED HAIL FELL FOR OVER A MINUTE.
&&
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:40 PM CDT | Areal Flood Advisory | SGF | Morgan | 5 hr |
| Aug 4, 12:13 AM CDT | Special Weather Statement | SGF | Camden | 47 min |
| Aug 4, 12:56 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Morgan | 4 hr |
| Aug 4, 2:00 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, St. Clair | 3 hr |
| Aug 4, 3:09 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 6 hr |
| Aug 4, 3:32 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Laclede, Polk and 1 more | 6 hr |
| Aug 4, 4:20 AM CDT | Special Weather Statement | SGF | Hickory, Polk | 25 min |
| Aug 4, 5:26 AM CDT | Special Weather Statement | SGF | Christian, Webster | 34 min |
| Aug 4, 6:24 AM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Oregon, Phelps, Pulaski and 2 more | 6 hr |
| Aug 4, 9:13 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 3 hr |
| Aug 4, 1:59 PM CDT | Heat Advisory | SGF | Barton, Cedar, Dade, Jasper, McDonald, Newton and 2 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.